MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: section d-6a date implanted: not applicable as the iol was removed and replaced during the same procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the same procedure, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.An attempt was made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported upon insertion the dcb00 model intraocular lens (iol) was damaged by the loader/plunger.The iol was removed from the patient and the back-up iol was inserted into the patient¿s ocular sinister (left eye).There was no medical and/or surgical intervention.Patient status post-operatively was reported as no complications.Balanced salt solution (bss) was used at room temperature.After inserter preparation there were no surgery delays before an attempt was made to advance the iol.No further information is available.
 
Additional Manufacturer Narrative
Additional information: through follow-up, additional information was received confirming the suspect iol was fully implanted.The same procedure was completed successfully using back-up dcb00 17.5 diopter iol.Patient weight, ethnicity, and race information was also provided.No further information is available.The following patient information sections have been updated accordingly: section a-4 weight: 185lbs.Section a-5 ethnicity: not hispanic/latino.Section a-5 race: white/caucasian.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 26-jan-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: a customer provided photograph was received.The complaint simplicity was received inside a plastic bag however no lens was received.The customer provided photograph was evaluated.Displayed was an implanted lens with two marks on the optic body of the lens.No further evaluation can be performed from a photographic assessment.Complaint issue of dc-lens damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint simplicity was visually inspected under magnification no issues with the cartridge, plunger rod, or handpiece were observed that could cause or contribute to the complaint issue was observed.No suspect lens was received for evaluation.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18509181
Report Number3012236936-2024-00104
Device Sequence Number8125241
Product Code HQL
UDI-Device Identifier05050474636033
UDI-Public(01)05050474636033(17)250525
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/15/2024
03/08/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date01/16/2024
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite